The nonlinear Schrödinger equation with a potential

Pierre Germain, Fabio Pusateri, Frédéric Rousset

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


We consider the cubic nonlinear Schrödinger equation with a potential in one space dimension. Under the assumptions that the potential is generic, sufficiently localized, with no bound states, we obtain the long-time asymptotic behavior of small solutions. In particular, we prove that, as time goes to infinity, solutions exhibit nonlinear phase corrections that depend on the scattering matrix associated to the potential. The proof of our result is based on the use of the distorted Fourier transform – the so-called Weyl–Kodaira–Titchmarsh theory – a precise understanding of the “nonlinear spectral measure” associated to the equation, and nonlinear stationary phase arguments and multilinear estimates in this distorted setting.

Original languageEnglish (US)
Pages (from-to)1477-1530
Number of pages54
JournalAnnales de l'Institut Henri Poincare (C) Analyse Non Lineaire
Issue number6
StatePublished - Sep 2018
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Analysis
  • Mathematical Physics
  • Applied Mathematics


  • Distorted Fourier transform
  • Modified scattering
  • Nonlinear Schrödinger equation
  • Scattering theory


Dive into the research topics of 'The nonlinear Schrödinger equation with a potential'. Together they form a unique fingerprint.

Cite this